Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 11, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Aug 4, 2005, 10:59 PM CDT for Grimes County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2005, 10:59 PM CDT (03:59 UTC)
- Expired
- Aug 5, 2005, 1:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Grimes County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.0 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 1788 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KHGX 050405 FFWHGX TXC185-050600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1059 PM CDT THU AUG 4 2005 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... GRIMES COUNTY IN SOUTHEAST TEXAS * UNTIL 100 AM CDT * AT 1058 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR ROANS PRAIRIE. 2 TO 4 INCHES OF RAIN HAS FALLEN AND ANOTHER 1 TO 2 INCHES OF RAIN IS EXPECTED BY MIDNIGHT. * FLOODING IS EXPECTED NEAR ROANS PRAIRIE. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3048 9585 3085 9590 3070 9612 3035 9603 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 8:55 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 4, 8:55 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 855 PM CDT THU AUG 4 2005 .DISCUSSION... PREVIOUS FORECASTER NAILED IT RATHER WELL AS LATE AFTERNOON SUN RAISED TEMPS OVER THE NE AND TSTMS ERUPTED THIS EVENING. SOME RATHER IMPRESSIVE RAINFALL TOTALS OVER HOUSTON...TRINITY AND POLK COUNTIES. CONVECTION SHOULD AGAIN WANE OVERNIGHT. 18Z GUIDANCE KEEPS THE AREA DRY FRI/SAT. 00Z UPPER AIR ANALYSIS SHOWS BEST 850 MB MOISTURE NORTH OF THE REGION AND SPLIT INTO TWO CAMPS - ONE OVER NORTH LOUISIANA AND POINTS EASTWARD AND THE OTHER OVER NW TEXAS AND THE PANHANDLE. THE AIRMASS IS CONSIDERABLY DRIER TO THE SOUTH. WILL LOWER POPS OVERNIGHT ONCE CURRENT CONVECTION DIES OFF BUT WILL NOT MAKE ANY CHANGES FOR FRI/SAT FOR NOW. 43 PREVIOUS: IN THE SHORT TERM...E & NE PORTIONS OF THE CWA GENERALLY BETWEEN I-45 AND LA HAS SEEN QUITE A BIT OF SUN AND TEMPS HAVE RISEN ACCORDINGLY. THINK THIS WILL BE THE PLACE TO WATCH FOR POSSIBLE INCREASING TSTM DEVELOPMENT. WILL LIKELY MAKE LAST MINUTE TWEAKS TO EVENING POPS BASED ON AREAL COVERAGE CLOSER TO PRESS TIME. VERY FEW CHANGES REQUIRED TO THE ONGOING PACKAGE AS THE OVERALL WX PATTERN CHANGES LITTLE DURING THE NEXT SEVERAL DAYS. SE TX WILL LIE IN THE GENERAL WEAKNESS BETWEEN THE WESTERN AND SOUTHEASTERN MID LEVEL RIDGES. PRESSURE GRADIENT IS VIRTUALLY FLAT SUGGESTING LANDBREEZE/SEABREEZE CIRCULATION WILL BE THE PROMINENT WX FEATURES. MODELS CONTINUE TO SHOW PWS LINGERING IN THE 1.8-2.1 RANGE FOR THE NEXT SEVERAL DAYS...BUT DO SHOW A GRADUAL WESTWARD SHIFT OF THE BEST MOISTURE AXIS THRU THE WEEKEND. FCST CONVECTIVE TEMPS LOOK TO REMAIN IN THE 87-90 DEGREE RANGE WITH LITTLE CAP TO SPEAK OF. SO... ANTICIPATE SCT CONVECTION TO INITIATE TOWARD LUNCH TIME FOR THE NEXT FEW DAYS. SLOW STORM MOVEMENT = LOCALLY HEAVY RAIN IN THE STRONGER STORMS. ALSO CANNOT RULE OUT A PULSE SEVERE STORM OR TWO BUT THINK THE BEST WAY TO HANDLE THIS IS IN THE HAZ WX OUTLOOK VERSUS MENTIONING IN THE ZONES DUE TO THE REMOTE THREAT. GRADIENT TIGHTENS A BIT EARLY NEXT WEEK SO EXPECT A MORE PROMINENT SLY FLOW TO ESTABLISH ITSELF. OTHERWISE...GENERAL FCST OF CLIMO/PERSISTENCE SHOULD WORK OUT WELL. 47 && .MARINE... VERY FLAT PRESSURE GRADIENT WILL PERSIST ACROSS THE WATERS THROUGH THE WEEKEND. WINDS WILL REMAIN LESS THAN 10 KNOTS...EXCEPT NEAR THUNDERSTORMS WHERE BRIEF STRONG WIND GUSTS AND HIGHER SEAS ARE POSSIBLE. WINDS/SEAS WILL PICK UP SLIGHTLY BEGINNING MONDAY IN RESPONSE TO A TIGHTENING PRESSURE GRADIENT...BUT ARE EXPECTED TO REMAIN LESS THAN CAUTION CRITERIA. 35 && .AVIATION... EXPECTING GOOD COVERAGE OF SHRA/TSRA ACROSS THE TAF SITES THIS AFTERNOON. HAVE PUT VCTS AT ALL THE SITES EXCEPT KGLS BEGINNING BY 20Z AND CONTINUING THROUGH ABOUT 01Z. WILL AMEND AS NECESSARY FOR CONVECTION OCCURRING AT TERMINALS. ACTIVITY WILL DIMINISH AROUND OR SHORTLY AFTER SUNSET WITH LOSS OF DAYTIME HEATING. SOME SHRA EXPECTED TO DEVELOP NEAR THE COAST AND MOVE INLAND EARLY FRIDAY. 35 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 74 95 74 96 74 / 50 50 40 40 30 HOUSTON (IAH) 75 94 75 96 75 / 50 50 40 40 30 GALVESTON (GLS) 81 91 81 91 81 / 30 30 30 30 30 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 4, 6:30 AM CDT, 16 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 630 AM CDT THU AUG 4 2005 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-051200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 630 AM CDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST TEXAS BY MID-DAY. ACROSS CENTRAL AND NORTHERN AREAS...SLIGHTLY MORE PRECIPITATION COVERAGE IS EXPECTED AS COMPARED TO SOUTHERN AREAS. DEEPER MOISTURE LOCATED GENERALLY ALONG AND NORTH OF I-10 WILL ALLOW FOR THE POSSIBILITY OF LOCALLY HEAVY RAINFALL DURING THE AFTERNOON AND EVENING HOURS. ISOLATED LOCATIONS COULD EXPERIENCE RAINFALL AMOUNTS OF 2 TO 4 INCHES IN THIS AREA WHERE THE DEEP MOISTURE EXISTS. THERE IS ALSO A SMALL POSSIBILITY OF ISOLATED PULSE SEVERE THUNDERSTORMS DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THE MAIN THREAT FROM THESE STORMS WOULD BE STRONG WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LITTLE CHANGE IN THE WEATHER PATTERN IS EXPECTED TO OCCUR. AMPLE MOISTURE WILL CONTINUE TO LINGER OVER THE AREA AT LEAST THROUGH THE WEEKEND...LEADING TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 9:15 PM CDT | Flash Flood Warning | HGX | Trinity | 2 hr |
| Aug 5, 4:53 PM CDT | Special Marine Warning | HGX | 67 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.